J. Phys. II France
Volume 4, Numéro 3, March 1994
Page(s) 413 - 418
DOI: 10.1051/jp2:1994136
J. Phys. II France 4 (1994) 413-418

Singular instabilities (collapses) and multifractality of structure functions in turbulence

A. Bershadskii

Department of Fluid Mechanics and Heat Transfer, Faculty of Engineering, Tel-Aviv University, Tel-Aviv 69978, Israel.

(Received 4 November 1993, received in final 27 December 1993, accepted 17 January 1994)

It is argued that the multifractality of higher order structure functions arises as a result of local singular instabilities (collapses) in 3D-turbulence.The modified Landau approach (with poles) is used for studying supercritical instability in this case. For the simplest situation (pole of order two), the asymptotic behavior of the structure functions is investigated. The arguments are supported by comparison with experimental data from laboratory and geophysical experiments.

© Les Editions de Physique 1994